Your Health. Your Family. Your Choice.
Administered by: Unknown Purchased by: Unknown
Life Threatening? No
Write-up: Information has been received from the agency via a Case Line Listing via CSL, as part of a business agreement, concerning 16 year old patient who in September 2009 was vaccinated with a first IM dose of GARDASIL (lot # not reported). Since receiving the first dose of GARDASIL the patient had been unwell, she had a sore arm, slept a lot, headaches, flu-like symptoms, severe mood swings, was antisocial and became amenorrhoeic. On 13-Nov-2009 the patient was vaccinated IM with a second 0.5 ml dose of GARDASIL (lot# NJ02680, batch# NJ46520). A week following vaccination with the second dose of GARDASIL, the patient''s arm became "dead" heavy and very weak, with paresthesia. over the months the parent''s diary reported that her daughter had continuing extreme, headaches, concentration problems, back and abdominal pain, swollen fingers and shaking left hand. She also became aggressive and difficult to deal with. School performance declined and behavior in general became out of character. The patient had been a keen sportswoman and had lost all motivation to participate. In the patient''s diary were documented fluctuations in spectrum of symptoms which largely referred to behavior, motivational issues as well as headache, back pain and arm paraesthesias, but had also included new symptoms such extreme fatigue, fevers, depression, nausea, vomiting and difficulty eating and swallowing certain types of food. The diary documented the events until 20-MAY-2010. It was reported that "other factors" included "nutritional supplements". In January 2010 the patient was placed on therapy with citalopram (PO) and metoclopramide (PO), for an unknown indication. At the time of the report, the patient had not recovered. The agency did not classify the relationship between neuropathy, headache, concentration impaired, behaviour abnormal and lethargy to vaccination with GARDASIL. The agency considered the events of neuropathy, headache, concentration impaired, behaviour abnormal and lethargy to be disabling. This was originally reported by the patient''s mother. No further information is available.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166